MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309605
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 10ml ll tip bulk convenience pak contained foreign matter.Rcc received a complaint via email.Please see the attached image(s) and details of reported defective material: dmr # (b)(4), po #: (b)(4).Defect material description: syringe tray, 10ml bd 20pk (ref.309605) lot number: 5274495 and 5275045, item code: 309605, defective quantity: 1 ea.Defect description: brown particulates being imbedded in the plastic of the syringe barrel wall.Observed date: (b)(6) 2026.Observed during which process stage: market ir/ dmi number if launched: sample availability for supplier to investigate: yes, is defective evidence (i.E.Pictures, test results etc.) available? yes, is patient impacted? no, if defect has been reported to third party? no, if the defect report from quva customer? no, is there a trend observed? no.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter.One sample and four photos of a 10ml luer lok syringe (part number 309605) were received and evaluated.The sample exhibited nine brownish discoloration spots on the barrel, consistent with embedded foreign matter.All four photos, taken from different angles, show the same brownish discoloration on the barrel.This condition is non conforming to product specifications.The potential root cause is associated with the molding process, with the embedded foreign matter most likely being degraded plastic resulting from prolonged exposure of the resin to high temperatures during molding, such as during start up.This defect is cosmetic in nature and does not pose a risk to the customer.Furthermore, a device history record review was completed for the provided lot numbers 5274495 and 5275045.The review identified no rejected inspections or quality issues during production that could have contributed to the reported defect.Complaints received for this device and the reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly, and the collected data will be regularly reviewed by the business team to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24330040
Report Number1213809-2026-00063
Device Sequence Number9791350
Product Code FMF
UDI-Device Identifier30382903096054
UDI-Public(01)30382903096054(17)300930(10)5274495
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309605
Device Lot Number5274495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown